Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
162 Doctors are Online

Interval between periods started increasing and have severe stomach pain. Effective medication?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 11951 Questions
Hi Sir/Madam please help me. Usually i have 28days cycle, but for last 3months it has been for 36days only, this month even after 43days i have not got my periods i have severe stomach pain and all symptoms but i havent got my periods, i dont want to become pregnant now-due to my family problems pls advice me correct medicine for getting my periods immediately, i am writting with tears, help me pleaseeeeeeeeeee
Posted Wed, 20 Feb 2013 in Menstruation and Miscarriage
Answered by Dr. Michelle Gibson James 43 minutes later
HI, thanks for using healthcare magic, I am sorrry that you are in so much distress

When the cycle is greater than 35 days it is called oligomenorrhea.
This can be related to a number of different factors including physical or emotional stress, inadequate diet, abnormal levels of thyroid hormone, high levels of a hormone called prolactin, polycystic ovarian syndrome.
Polycystic ovarian syndrome (PCOS) is a condition that is associated with irregular periods, abnormal hair growth (on chin, chest or abdomen), insulin resistance, polycystic ovaries and problems with fertility.

You may want to consider to performing a pregnancy test to rule out pregnancy. IF this is negative then you may want to have your doctor rule out any hormonal abnormalities.
In patients where the thyroid and prolactin levels are normal and it is thought to be related to PCOS , then the oral contraceptive pill ( once there are no reasons that you cannot be on the pill) can be used to regularise the period. In addition , weight loss , if there is any excess weight improves the symptoms in this condition.

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by
Follow-up: Interval between periods started increasing and have severe stomach pain. Effective medication? 16 hours later
Thank you for your reply, but I am not satisfied with your answer, I want to know what tablet can be taken now to get my periods immediately.
Answered by Dr. Michelle Gibson James 7 hours later

There is medication that can be used to induce periods but it unfortunately cannot be obtained without a prescription.The name is provera.
Before providing the prescription, your doctor may perform a pregnancy test to ensure that this is not the cause of the present delay.

As mentioned , if you are not pregnant and given the provera, then oral contraceptives can be used to regularize future periods.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor